MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø2.5 QC L400 CALIBRATION-120; BIT, DRILL

SYNTHES GMBH DRILL BIT Ø2.5 QC L400 CALIBRATION-120; BIT, DRILL
Catalog Number 03.164.020#S-P#03.164.020
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
While drilling into the pelvis, the tip of the drill bit broke off into the pelvis.It was confirmed with the c-arm that bit was in the bone of the pelvis.The drill bit was not removed.The clinical determination that the relative risk to the patient of removing the bit exceeded the benefit of removal.
 
Event or Problem Description
Additional information received states the surgery was completed successfully with no surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned sample found the fluted tip was broken off.Biological residue was observed were broken fragment was located, no issue was observed pertaining the material of the device.Broken fragment was not returned for analysis, however, without x-ray provided it is not possible to confirm fragment/s generated remained at patient's body.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces during usage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the drill bit ø2.5 qc l400 calibration-120 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code: 03.164.020-us, lot number: 6184p03.It was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 11-jul-2023, manufacturing site: jabil bettlach.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that; a.Was other medical intervention required? - no.B.Please provide patient status/ outcome: - discharged home.

Brand Name
DRILL BIT Ø2.5 QC L400 CALIBRATION-120
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20604767
Report Number8030965-2024-13563
Device Sequence Number17990181
Product Code HTW
UDI-Device Identifier07612334216731
UDI-Public(01)07612334216731(10)6184P03
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.164.020#S-P#03.164.020
Device Lot Number6184P03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/13/2024
12/10/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/19/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT 2.5 QC 400 CALIBR UP TO 120
Patient Age31 YR
Patient SexMale
Patient Weight101 KG